MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 LAT COXA VARA SIZE 10; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL2 LAT COXA VARA SIZE 10; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L93710
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this patient had a left total hip.When the foam trunion protector was taken off the real femoral stem, it was brittle and crumbled into multiple pieces.It seemed to be dried out and almost dust-like when removed.The expiration on the stem was within 2 weeks, so one explanation was that it was dried out due to the long shelf life.It was also indicated that there was a surgical delay of ten (10) seconds.No adverse reactions as long as all the brittle foam pieces were found.No instrumentation broke.No further information is available.Doe: (b)(6) 2021.Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device or any portion of the packaging materials associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL2 LAT COXA VARA SIZE 10
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12032827
Report Number1818910-2021-13076
Device Sequence Number1631729
Product Code LZO
UDI-Device Identifier10603295168874
UDI-Public10603295168874
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3L93710
Device Catalogue Number3L93710
Device Lot Number5275732
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR